Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SarahsSkin27

Sexual Pleasure On Accutane

Recommended Posts

Hey,

I've noticed that after starting accutane, my pleasure during sex has pretty much gone. Like i cant feel anything good at all.

I watched a docmentary on BBC 3 the other day called "Dying for Clear Skin" and there was a guy on it who was on accutane and completely lost his ability to get erections and enjoy sex permanently.

I just wanted to know if it's possible for this to happen to girls and if anyone has experienced this too?

Thank you!

Sarah

Share this post


Link to post
Share on other sites

There are a few scattered case reports of decreased libido with Isotretinoin treatment, but depression itself does cause loss of libido. People with severe acne are often depressed and experience such symptoms prior to taking the drug. Furthermore, people can become more depressed when taking such "drastic" medication.

I don't know about the guy on the show, but how much Isotretinoin did he take and for how long? Did he have clinical depression before the treatment? Was/is he taking anti-depressants? Are you?

Share this post


Link to post
Share on other sites

In my opinion, it's probably a phsycological side affect of lowered sex drive form the medication rather than a physical one. Low sex drive is a common side effect of depression so perhaps that's the correlation? Hard to say though. Anyone find any studies on this. I for one noticed no difference on accutane.

Share this post


Link to post
Share on other sites

Sounds crazy, but its had the opposite effect on me. I haven't seen much improvement yet in my skin, but my confidence has gone up a bit just by the fact that I'm positive that I'm on the road to permanent clearance. Makes the hubby much happier after 2 1/2 months of self loathing though, lol! tongue.png

Share this post


Link to post
Share on other sites

In my opinion, it's probably a phsycological side affect of lowered sex drive form the medication rather than a physical one. Low sex drive is a common side effect of depression so perhaps that's the correlation? Hard to say though. Anyone find any studies on this. I for one noticed no difference on accutane.

I just found a case report on six men with erectile dysfunction, but that is all. The authors thought it was either a correlation or a very rare side effect, but they couldn't rule out the latter. I don't know if there will be more investigators seriously tackling this subject anytime soon, though. Most of the new published research has been devoted to IBD, brain changes and the drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×